Unne Stenram, MD, PhD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Kemeny and colleagues (1) have reported a new side effect in patients given bolus fluorouracil and N-phosphonacetyl-L-aspartate (PALA). They cannot explain why this effect did not occur with infusional fluorouracil and PALA. As the authors state, the toxicity must be caused by the incorporation of fluorouracil into liver RNA. Little DNA synthesis occurs in the liver. Valeriote and Santelli (2) believe that bolus doses of fluorouracil are the optimal mode of administration for RNA cytotoxicity. In studies in rats, we found a general tendency toward higher incorporation of fluorouracil into the RNA of tumor and normal tissue,
Stenram U. Hepatotoxicity of Fluorouracil with N-Phosphonacetyl-L-Aspartate. Ann Intern Med. 1992;117:90–91. doi: 10.7326/0003-4819-117-1-90_2
Download citation file:
Published: Ann Intern Med. 1992;117(1):90-91.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use